Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2018, 2:46 AM MDT for El Paso County, Pueblo County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 2:46 AM MDT (08:46 UTC)
- Expired
- Jun 13, 2018, 3:15 AM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 3424 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
881
WUUS55 KPUB 130846
SVRPUB
COC041-101-130915-
/O.NEW.KPUB.SV.W.0059.180613T0846Z-180613T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
246 AM MDT WED JUN 13 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern El Paso County in east central Colorado...
North central Pueblo County in southeastern Colorado...
* Until 315 AM MDT.
* At 246 AM MDT, a severe thunderstorm was located 8 miles west of
Hanover, or 20 miles southeast of Colorado Springs, moving
southeast at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover and
Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3864 10483 3879 10467 3865 10417 3839 10447
TIME...MOT...LOC 0846Z 293DEG 19KT 3861 10458
HAIL...1.50IN
WIND...<50MPH
$$
kam2 follow-up statements
055 WWUS55 KPUB 130858 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 258 AM MDT WED JUN 13 2018 COC041-101-130915- /O.CON.KPUB.SV.W.0059.000000T0000Z-180613T0915Z/ El Paso CO-Pueblo CO- 258 AM MDT WED JUN 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR SOUTHEASTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES... At 258 AM MDT, a severe thunderstorm was located near Hanover, or 21 miles southeast of Colorado Springs, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Fountain and Hanover. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3859 10470 3875 10453 3865 10417 3839 10447 TIME...MOT...LOC 0858Z 289DEG 15KT 3861 10455 HAIL...1.00IN WIND...<50MPH $$ kam
910
WWUS55 KPUB 130911
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
311 AM MDT WED JUN 13 2018
COC041-101-130921-
/O.EXP.KPUB.SV.W.0059.000000T0000Z-180613T0915Z/
El Paso CO-Pueblo CO-
311 AM MDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES WILL EXPIRE AT 315 AM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 3859 10470 3875 10453 3865 10417 3839 10447
TIME...MOT...LOC 0911Z 293DEG 19KT 3859 10448
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:35 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 12, 11:35 PM MDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1135 PM MDT Tue Jun 12 2018 .SHORT TERM...(This evening through Wednesday) Issued at 242 PM MDT Tue Jun 12 2018 ...A few severe storms remain possible across the far southeast Plains this evening and again tomorrow afternoon... Currently, low level moisture across the higher terrain west of the I-25 Corridor has mixed out with dew pts in the 20s to lower 30s at AFF, COS, and TAD. Further east, low level moisture has remained in place, with dew pts in the mid 40s to mid 50s across the lower Arkansas Valley and the far Southeast Plains at this time. Current satellite imagery finally indicating some CU building across the higher terrain, with regional radars indicating a few storms developing along and south of the Raton Mesa in north central New Mexico at this time. Tonight...Models, especially the higher res models, have backed off on convective development across the Palmer Dvd in El Paso County, and have kept the best coverage of storms across the Raton Mesa through the late afternoon, with storms increasing in coverage and intensity through the evening across the far Southeast Plains, where best instability remains in place. SPC meso scale analysis has capes of 1500-2500 j/kg across the far SE Plains, though best 0-6km shear of 30-40kts remains west of this area along and west of the I- 25 Corridor at this time. At any rate, have followed higher res models for pops, keeping best pops across the far southeast, where still can't rule out a few severe storms, producing large hail and damaging out flow winds. Models also indicating the potential for locally heavy rainfall across the far Southeast Plains, as storms congeal into an MCS moving into southwestern Kansas through the early morning hours. With that said, could also see moist low level outflow from this storms push back to the west, with the potential for low clouds developing along and west of the I-25 Corridor early Wednesday morning. Wednesday looks to bring a better chance of thunderstorms across the Southeast Mountains and immediate adjacent plains, with dew pts in the 40s and 50s expected to push across the lower eastern slopes. Models indicating a minor wave embedded within the flow moving across the area, and along with continued low level upslope, should allow for scattered showers and storms to develop through the late morning and afternoon across the Eastern Mts. Storms could become severe as the push east to a more unstable environment across the Plains, with with capes of 1000-2000 j/kg and enough shear to support super cell development. Current SPC Day 2 has most of the southeast plains in a marginal risk, with the cavet that any low clouds that do form dissipate soon enough to realize the convective potential. Further west, still looks to be mainly dry, with a few CU builds possible across the higher terrain. Again, could see a few hours of critical fire weather conditions in the afternoon, though does not look widespread enough to issue any fire weather highlights. .LONG TERM...(Wednesday night through Tuesday) Issued at 242 PM MDT Tue Jun 12 2018 Wednesday evening will remain active for thunderstorms across the plains as they continue to move eastward into KS in one or more convective clusters. Most activity appears to push east of the area by 06z. Southwest flow aloft increases or Thursday and starts to advect moisture northward into the western mountains. This will increase chances for thunderstorms out west, however moisture still looks high rather high based and not seeing a distinct shortwave to help boost thunderstorm coverage. Gusty winds, lightning and some spotty light rainfall amounts will be possible. Main concern will be for dry lightning, though with lack of strong forcing not sure coverage will be enough to support a fire weather watch so will hold off for now. Across the plains...a diffuse dry line sets up across the eastern counties and CAPEs look quite a bit lower. So while thunderstorms will still be possible across much of the area...the threat for severe comes down. Upper low drops into the western U.S. and southerly fetch brings Pacific moisture northward with some contribution from the remnants of hurricane Bud possible by the weekend. This will increase thunderstorm chances across all of the forecast area with Saturday possibly the wettest day when specific humidity values come up to +6 to +7 g/kg across western areas. Eventually a cold front will arrive in southeast CO by Monday which will bring an upswing in precipitation chances across the southeast mountains and plains again for early next week as low level upslope flow advects more moisture into the region. As for fire weather concerns, there will be some spotty critical to near critical fire weather conditions for both Thurs and Friday as southerly winds increase and isolated dry lightning looks possible across the mountains on Thursday. Overall threat area looks too limited in space and time to justify fire weather highlights. But this will have to be monitored closely over the next several days. As moisture increases over the region this weekend, the threat lessens. -KT && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1127 PM MDT Tue Jun 12 2018 Thunderstorm outflow will push low level moisture westward across the plains into early Wed morning, leading to areas of MVFR stratus at both KCOS and KPUB 10z-16z, as weak upslope lift develops. Mesoscale models have occasionally developed some weak convection along the I-25 corridor as well with modest surface instability pushing westward, though odds look too low to include in either taf at this point. Clouds clear by mid-morning Wed, then convective chances return late in the afternoon, with a VCTS mention at both sites after 21z-22z. At KALS, VFR the next 24 hrs as moisture will stay east of the area. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...KT AVIATION...EP
Hazardous weather outlook, Jun 12, 9:56 PM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 956 PM MDT Tue Jun 12 2018 COZ058>089-093>099-140400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 956 PM MDT Tue Jun 12 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms will be possible tonight over the southeast plains. The main storm threats will be lightning and gusty outflow winds up to 45 mph. There is a small chance that one or two storms could be strong enough produce hail up to the size of nickels. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Daily chances for thunderstorms, particularly over the mountains, will increase the remainder of this week and into the weekend, as middle and upper level moisture is expected to increase over the state. The main threats from storms into the weekend will be lightning and gusty outflow winds to around 45 mph. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight across the southeast Colorado plains. 28/28
In the hours before
Local storm report, Jun 13, 12:37 AM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 AM MDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HAIL 2 N BLACK FOREST 39.05N 104.71W
06/13/2018 M1.25 INCH EL PASO CO TRAINED SPOTTER
&&
KAMLocal storm report, Jun 13, 12:38 AM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1238 AM MDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 4 SSE COLORADO SPRINGS 38.78N 104.80W
06/13/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
KAMLocal storm report, Jun 13, 12:53 AM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1253 AM MDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 6 SE AIR FORCE ACADEMY 38.95N 104.79W
06/13/2018 E1.00 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 13, 12:57 AM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1257 AM MDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM HAIL 3 SW PETERSON AFB 38.80N 104.73W
06/13/2018 M1.25 INCH EL PASO CO TRAINED SPOTTER
&&
KAMLocal storm report, Jun 13, 1:01 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
101 AM MDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 3 WSW PETERSON AFB 38.81N 104.75W
06/13/2018 E3.00 INCH EL PASO CO TRAINED SPOTTER
&&
KAMLocal storm report, Jun 13, 2:19 AM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
219 AM MDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL 2 NE FOUNTAIN 38.70N 104.68W
06/13/2018 M2.50 INCH EL PASO CO PUBLIC
NWS EMPLOYEE.
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:29 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Jun 13, 12:41 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jun 13, 1:14 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jun 13, 1:58 AM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 47 min |
| Jun 13, 2:06 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 13, 3:15 AM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 13, 5:02 AM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jun 13, 5:10 AM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Jun 13, 1:52 PM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Jun 13, 2:06 PM MDT | Special Weather Statement | PUB | Douglas | 39 min |
| Jun 13, 2:28 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jun 13, 2:33 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 27 min |
| Jun 13, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 26 min |
| Jun 13, 3:09 PM MDT | Special Weather Statement | PUB | Costilla | 51 min |
| Jun 13, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Conejos, Costilla | 25 min |
| Jun 13, 3:40 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jun 13, 3:56 PM MDT | Special Weather Statement | PUB | Elbert | 34 min |
| Jun 13, 4:07 PM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Jun 13, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jun 13, 4:27 PM MDT | Special Weather Statement | PUB | Huerfano | 48 min |
| Jun 13, 4:43 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jun 13, 5:50 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.